MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+16.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Broken haptic during use; haptic sheered off at haptic optic junction during insertion; device explantation - product replaced with another lens immediately during surgery; patient health not impacted; the lens never made it fully in the eye; no incision enlargement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable malfunction that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 - device evaluated: corrected to yes.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The appearance check result was consistent with the reported information.The dye test result showed the injector tip was properly coated.Proper coating allows the lens to move through the injector tip.We could release a re-installed iol from the returned injector tip without any problems.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6) ; model: 230).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sosm-60-02) in addition, research in our complaint database indicated there were not any similar complaints in the same production lot.The exact root cause was not determined.However, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key12450603
Report Number3006723646-2021-00068
Device Sequence Number14348046
Product Code HQL
UDI-Device Identifier04547480301235
UDI-Public04547480301235
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberISERT 230 (+16.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1